How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Bob Your Own Question
Dr. Bob
Dr. Bob, Medical Doctor
Category: Medical
Satisfied Customers: 5118
Experience:  20 Years in Internal Medicine, Neurology and Sports Medicine
61817858
Type Your Medical Question Here...
Dr. Bob is online now
A new question is answered every 9 seconds

My sister is receiving chemo for lymphoma in lower stomach,

Customer Question

my sister is receiving chemo for lymphoma in lower stomach, she gets chemo once every 3 wks, she has a lot of pain in her side and I'm wondering if this could be from chemo. she had cat scan,blood work nothing showed up
JA: How long have you been in pain? Are you experiencing any vomiting or nausea?
Customer: no vomiting, sometimes nausea, but pain is giving her a lot of discomfort. she was diag with Lymphoma, had an ulcer and they did a biopsy under the ulcer and came back positive
JA: Anything else in your medical history you think the doctor should know?
Customer: she has arthritis, and back problems, her gallbladder was removed, also due to pain. I just want to know if she is getting the best care
Submitted: 28 days ago.
Category: Medical
Expert:  Dr. Bob replied 28 days ago.

Hi there. Sorry to hear about your pain. Do you know the name of the chemo agent? And which side is affected, right or left?

Customer: replied 28 days ago.
Left side this is my sister that's getting chemo
Expert:  Dr. Bob replied 28 days ago.

I see. Do you know if the pain is on the left near the ribs, lower down near the hip, or more toward the back?

Customer: replied 28 days ago.
lower down by the hip
Expert:  Dr. Bob replied 28 days ago.

Any problems with diarrhea or constipation?

Expert:  Dr. Bob replied 28 days ago.

A couple things to look out for. One would be colitis, or inflammation of the colon, which is common with certain chemotherapeutic agents and leads to pain (usually in the left lower quadrant), spasms, and often diarrhea or loosening of the stools. This normally only persists during chemo, and improves after treatment is complete. It does not show up on CT or blood tests, but would be apparent with colonoscopy. A second consideration would be a kidney stone lodged in the left ureter. This can be from chemo, dehydration, or a combination of the two. While most stones show up on CT, some do not have calcium in them (e.g. cystine, urate) and are radiolucent. You would need an ultrasound to find them. Similarly, if a stone is small enough it may be missed. Either of these conditions could be the cause of your sister's pain. Both should be considered and worked up, if indicated clinically.

Expert:  Dr. Bob replied 26 days ago.

Hi there, how is your sister doing today? Let me know if you have any additional questions.

If not, please don't forget to provide a positive rating as this is the only way I get credit for taking time out of my day to help you.

Thanks,

Doctor-Bob

Related Medical Questions